MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT LINK 2.4 METER; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT LINK 2.4 METER; BLOOD GLUCOSE METER
Model Number 6260
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Dizziness (2194)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.The contour® next link 2.4 meter does not have an expiration date.Therefore, no information was captured in section d4 (expiration date).The warranty period of the meter is 5 years from the date of the original purchase.
 
Event or Problem Description
The customer reported that he performed blood glucose testing with the contour® next link 2.4 meter and obtained readings of 415 mg/dl, 111 mg/dl and 400 mg/dl within 10 minutes.The customer was feeling dizzy and called an emergency service.The paramedics performed testing with the customer's meter.No specific reading was provided.The customer took orange juice and after 40 minutes, another testing was performed with the paramedics' meter and a reading of 288 mg/dl was obtained.The customer recovered well.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.Since the strip information was not provided, this report will be submitted under the meter information.
 
Additional Manufacturer Narrative
The customer returned the suspected contour® next link 2.4 meter with serial (b)(6) for evaluation.No test strips were returned.Therefore, the retuned meter and the in-house contour® next test strips from lot # 3mheg02a were used for in-house testing, using blood spiked with glucose at 394 mg/dl and 135 mg/dl, as determined by the ysi instrument in five replicates each.All tests recovered within the fit-for-use limits.

Brand Name
CONTOUR® NEXT LINK 2.4 METER
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION #: 3004167884)
110 oaza-inoshiri-aza-nishiuen
wakimachi
mima tokusima, 779-3 603
JA   779-3603
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key21305626
Report Number1810909-2025-00020
Device Sequence Number8020235
Product Code OZP
UDI-Device Identifier00301936260019
UDI-Public(01)00301936260019(17)200531(10)DW01N017P
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number6260
Device Catalogue Number81914672
Device Lot NumberDW01N017P
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age78 YR
Patient SexMale